MAUDE Adverse Event Report: COEUR, INC. EMPOWER CTA CONNECTING TUBE; ACCESSORY, ANGIOGRAPHIC INJECTOR AND SYRINGE

COEUR, INC. EMPOWER CTA CONNECTING TUBE; ACCESSORY, ANGIOGRAPHIC INJECTOR AND SYRINGE
Catalog Number C465-2042/100114
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/11/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The coeur, inc.Instructions for use require the user to: "always visually inspect the fluid delivery system prior to use" and to "expel excess air from extension line(s) and all connections in the fluid delivery system prior to performing any procedures." the filing of this report was delayed due to the inability to access the fda's webtrader service and use of e-submitter.This has been resolved and the report is submitted following approval of the required test submission.
 
Event or Problem Description
Coeur, inc.Was notified by acist medical systems via e-mail from a regulatory compliance specialist on 21 july 2021 that an event occurred on (b)(6) 2021.The description of the event provided by acist stated that a patient was admitted into (b)(6) by an emergency physician on suspicion of cerebral infarction.Following a computed tomography (ct) scan with an empowercta injection system, which used both the empowerct fastload syringe, lot # 1866032008 and empowercta connecting tube, lot iaqvj-1903 as consumables), the patient went into cardiac arrest 20 minutes after the procedure.The user facility considered that air may have been injected into the patient, but this was not conclusive.It was reported the patient is deceased.
 
Additional Manufacturer Narrative
The ct scans were returned to couer's customer (acist medical systems) for evaluation by the acist medical advisory board (mab).Upon the mab's completed review, the following assessment was provided: "ct scans of the head were reviewed, and no air was visible.Based on the patient's status (acute stroke) and the absence of air identified on the patient's ct scans, there is insufficient evidence to indicate iv air administration occurred and thus no causal relationship established between the empowercta injection system and the reported patient death." the empower cta(r) connecting tube was included and used with the empower cta injection system.After review of the available information including the dhr of the cta(r) connecting tube and the acist mab review, couer concludes there is no causal relationship between the empower cta(r) connecting tube and the reported patient death.

Brand Name
EMPOWER CTA CONNECTING TUBE
Common Device Name
ACCESSORY, ANGIOGRAPHIC INJECTOR AND SYRINGE
Manufacturer (Section D)
COEUR, INC.
209 creekside drive
washington NC 27889
MDR Report Key12511741
Report Number1038185-2021-00001
Device Sequence Number3989653
Product Code DXT
UDI-Device IdentifierM297620426
UDI-PublicM297620426
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K150902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Catalogue NumberC465-2042/100114
Device Lot NumberIAQVJ-1903
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACIST MEDICAL SYSTEMS EMPOWERCT FASTLOAD SYRINGE.; ACIST MEDICAL SYSTEMS EMPOWERCTA INJECTION SYSTEM.; ACIST MEDICAL SYSTEMS EMPOWERCT FASTLOAD SYRINGE; ACIST MEDICAL SYSTEMS EMPOWERCTA INJECTION SYSTEM
Outcome Attributed to Adverse Event Death;
Patient Weight60